MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGCIR28MT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hernia (2240); Swelling/ Edema (4577)
Date of Event 04/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, following a colostomy takedown procedure on (b)(6) 2026, a serious post-procedure perioperative dehiscence of the abdominal wound with evisceration occurred.The patient was presented to an emergency department after noticing ¿something poking out¿ while changing the dressing.A computed tomography scan of the abdomen and pelvis with intravenous contrast showed a new spigelian hernia containing a small bowel segment, with the small bowel contacting and projecting slightly beyond the skin surface, along with mural edema and pneumatosis that raised concern for bowel ischemia, and there was also concern for a suspected abscess that was not drainable.The event required a new hospitalization on (b)(6) 2026 and surgical treatment for evisceration of the colostomy closure site with a loop of small bowel eviscerated; all bowel was reported viable, and fascial closure with vicryl mesh underlay was performed.Medication changes were made due to the adverse event.The sponsor assessed the event as possibly related to the study procedure and possibly related to the study device.The outcome was reported as recovering/resolving.
 
Additional Manufacturer Narrative
D10 concomitant products: sigphandle, sig power sigphandle handle (serial # (b)(6)); sigpshell, sig power sigpshell control shell (lot # n5e1708y); sigcirstnd, sigcirstnd signia circ adapt std length (serial # (b)(6) ).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b2, b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, following a colostomy takedown procedure on april 14, 2026, a serious post-procedure perioperative dehiscence of the abdominal wound with evisceration occurred.The patient was presented to an emergency department after noticing ¿something poking out¿ while changing the dressing.A computed tomography scan of the abdomen and pelvis with intravenous contrast showed a new spigelian hernia containing a small bowel segment, with the small bowel contacting and projecting slightly beyond the skin surface, along with mural edema and pneumatosis that raised concern for bowel ischemia, and there was also concern for a suspected abscess that was not drainable.The event required a new hospitalization on (b)(6) 2026 and ended on (b)(6) 2026.Surgical treatment for evisceration of the colostomy closure site with a loop of small bowel eviscerated; all bowel was reported viable, and fascial closure with vicryl mesh underlay was performed.Medication changes were made due to the adverse event.The event led to serious deterioration in the health of the patient.The sponsor assessed the event as possibly related to the study procedure and possibly related to the study device.The investigator assessed the event as having causal relationship to the study procedure and not related to the study device.The outcome was reported as recovering/resolving.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25101460
Report Number1219930-2026-03047
Device Sequence Number5079119
Product Code GDW
UDI-Device Identifier10884521703728
UDI-Public(01)10884521703728(17)280831(10)N5J1407UY
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSIGCIR28MT
Device Catalogue NumberSIGCIR28MT
Device Lot NumberN5J1407UY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/14/2026
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite